Alert archive / California / Gale Watches in 2010

Gale Watch 9, NWS Eureka, CA

February 27, 2010

NWS Eureka, CA issued this gale watch at Feb 27, 2010, 2:13 PM PST. It took effect at Mar 1, 2010, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2010, 2:13 PM PST (22:13 UTC)
In effect from
Mar 1, 2010, 4:00 PM PST
Expired
Mar 1, 2010, 2:33 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WHUS76 KEKA 272213
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
213 PM PST SAT FEB 27 2010

PZZ450-455-281200-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-100301T0000Z/
/O.NEW.KEKA.GL.A.0009.100302T0600Z-100302T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
213 PM PST SAT FEB 27 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-475-281200-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-100301T0000Z/
/O.NEW.KEKA.GL.A.0009.100301T2000Z-100302T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
213 PM PST SAT FEB 27 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
120 
WHUS76 KEKA 281006
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
206 AM PST SUN FEB 28 2010

PZZ455-282330-
/O.EXT.KEKA.SC.Y.0016.000000T0000Z-100301T0400Z/
/O.CON.KEKA.GL.A.0009.100302T0600Z-100302T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
206 AM PST SUN FEB 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH LATE MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-282330-
/O.EXT.KEKA.SC.Y.0016.000000T0000Z-100301T0400Z/
/O.CON.KEKA.GL.A.0009.100301T2000Z-100302T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
206 AM PST SUN FEB 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-282330-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-100301T0000Z/
/O.CON.KEKA.GL.A.0009.100302T0600Z-100302T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
206 AM PST SUN FEB 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH LATE MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-282330-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-100301T0000Z/
/O.CON.KEKA.GL.A.0009.100301T2000Z-100302T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
206 AM PST SUN FEB 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
252 
WHUS76 KEKA 282212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PST SUN FEB 28 2010

PZZ470-475-010500-
/O.EXT.KEKA.SC.Y.0016.000000T0000Z-100301T0200Z/
/O.NEW.KEKA.SE.A.0006.100302T0000Z-100302T1200Z/
/O.EXT.KEKA.GL.A.0009.100302T0000Z-100302T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
212 PM PST SUN FEB 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

SEAS WILL SUBSIDE THIS EVENING BUT ANOTHER STORM WILL APPROACH THE
WATERS ON MONDAY...BRINGING HIGHER WINDS AND SEAS. SOUTHERLY GALES
ARE LIKELY TO DEVELOP LATE MONDAY AFTERNOON AND CONTINUE THROUGH
MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-010500-
/O.EXT.KEKA.SC.Y.0016.000000T0000Z-100301T0200Z/
/O.NEW.KEKA.SE.A.0006.100302T0600Z-100302T1200Z/
/O.CON.KEKA.GL.A.0009.100302T0600Z-100302T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
212 PM PST SUN FEB 28 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY EVENING THROUGH
LATE MONDAY NIGHT...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

SEAS WILL SUBSIDE THIS EVENING BUT ANOTHER STORM WILL APPROACH THE
WATERS ON MONDAY...BRINGING HIGHER WINDS AND SEAS. SOUTHERLY GALES
ARE LIKELY TO DEVELOP MONDAY EVENING AND CONTINUE THROUGH MONDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
561 
WHUS76 KEKA 011033
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 AM PST MON MAR 1 2010

PZZ470-012330-
/O.UPG.KEKA.GL.A.0009.100302T0000Z-100302T1200Z/
/O.UPG.KEKA.SE.A.0006.100302T0000Z-100302T1200Z/
/O.NEW.KEKA.SC.Y.0017.100301T2100Z-100304T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 AM PST MON MAR 1 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE
HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-012330-
/O.UPG.KEKA.GL.A.0009.100302T0000Z-100302T1200Z/
/O.UPG.KEKA.SE.A.0006.100302T0000Z-100302T1200Z/
/O.NEW.KEKA.SC.Y.0017.100302T0200Z-100304T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 AM PST MON MAR 1 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS
SEAS WATCH IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-012330-
/O.UPG.KEKA.GL.A.0009.100302T0600Z-100302T1200Z/
/O.UPG.KEKA.SE.A.0006.100302T0600Z-100302T1200Z/
/O.NEW.KEKA.SC.Y.0017.100302T0200Z-100304T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
233 AM PST MON MAR 1 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS
SEAS WATCH IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 27, 9:55 AM PST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 27, 9:55 AM PST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
955 AM PST SAT FEB 27 2010

.SYNOPSIS...FEW SHOWERS ARE POSSIBLE ALONG THE COAST AND INTERIOR
MOUNTAINS THIS MORNING. HIGH PRESSURE WILL PROVIDE DRY AND STABLE
WEATHER THIS AFTERNOON THROUGH SUNDAY. A PACIFIC STORM WILL PRODUCE
RAIN AND HIGH ELEVATION SNOW MONDAY NIGHT THROUGH WEDNESDAY.
&&

.UPDATE...SAT AND RADAR IMAGERY SHOW UPPER LOW MOVING ONSHORE THIS
MORNING WITH OFFSHORE FLOW INHIBITING SHOWER DEVELOPMENT.
HOWEVER...A SCHC OF SHOWERS CONTINUES FOR SRN MENDOCINO AND EXTREME
ERN TRINITY COUNTIES. ISSUED A QUICK UPDATE TO REDUCE SKY COVER AND
DECREASE POPS ACROSS CWA TODAY.
&&

.PREV DISCUSSION...ISSUED AT 255 AM PST SAT FEB 27 2010...EARLY
MORNING SATELLITE AND RADAR IMAGERY SHOW A BAND OF CONVECTIVE
SHOWERS OFFSHORE ASSOCIATED WITH A TROUGH AXIS. FEW LIGHTNING
STRIKES HAVE BEEN OBSERVED WITH THE SHOWERS.  MOST OF THE SHOWERS
AND ISOLATED THUNDERSTORMS WILL REMAIN OFFSHORE THIS MORNING...BUT A
FEW SPRINKLES ARE POSSIBLE ALONG THE COAST AS THE AXIS MOVES ONSHORE
MID MORNING. EXPECT AT LEAST PARTIAL CLEARING THIS AFTERNOON AS HIGH
PRESSURE WILL BUILD BEHIND THE TROUGH. HIGH PRESSURE WILL PROVIDE
DRY AND STABLE WEATHER THROUGH SUNDAY.

MODELS ARE IN GREAT AGREEMENT ON THE NEXT COLD FRONT REACHING THE NW
CA COAST MON NIGHT...AND CONTINUING RAIN THROUGH WED AS THE
ASSOCIATED LOW TRAVERSES THE REGION. THE SNOW LEVELS WILL START AT
ABOVE PASS LEVEL MON NIGHT BUT DROP TO AROUND 2500 FEET BY WED
MORNING. A SHORTWAVE RIDGE WILL BRING A BRIEF BREAK IN RAIN
THU...AND THEN ANOTHER STORM IS EXPECTED FRI INTO SAT. TH

&&

.MARINE...A LOW PRESSURE SYSTEM IS SPLITTING AS IT NEARS THE COAST
THIS MORNING...WITH A CUTOFF LOW IN THE SOUTHERN BRANCH OF THE FLOW
MOVING SOUTH OVER THE CALIFORNIA COAST. A FEW SHOWERS AND ISOLATED
TSTMS WILL AFFECT THE SOUTHERN WATERS THIS MORNING...ENDING BY AFTER
NOON AS THE LOW HEADS FURTHER SOUTH. WINDS WILL CONTINUE TO DIMINISH
UNDER A LIGHT PRESSURE GRADIENT TODAY THROUGH SUNDAY.  A LARGE WEST
SWELL IS FORECAST TO MOVE INTO THE WATERS TODAY. WAVES ARE FORECAST
TO RISE TO NEAR 14 FEET AT 15 SECONDS BY THIS AFTERNOON. THE LARGE
SWELL WILL PERSIST THROUGH THE WEEKEND AND THEN DIMINISH LATE SUNDAY
NIGHT INTO MONDAY. ANOTHER LOW OFFSHORE WILL PUSH A COLD FRONT
ACROSS THE WATERS ON MONDAY WITH SOUTH WINDS INCREASING ON MONDAY TO
SMALL CRAFT VALUES...WITH GALE FORCE GUSTS OVER THE OUTER WATERS
THROUGH TUESDAY. ANOTHER LARGE SWELL WILL MOVE INTO THE WATERS
TUESDAY INTO WEDNESDAY. THE SWAN BUILDS SWELL HEIGHTS UP TO AROUND
18 FEET. CC

&&

.AVIATION...A SPLITTING STORM SYSTEM IS MOVING ONSHORE ALONG THE
WEST COAST AS AN UPPER LEVEL RIDGE MOVES INTO THE EASTERN PACIFIC.
THIS WILL LEAVE NORTHWEST CALIFORNIA IN A REGION OF DIMINISHING
WINDS AND CLEARING SKIES. CONDITIONS WILL REMAIN VFR THROUGH THIS
EVENING. FOR THE LATE NIGHT PERIOD EXPECT FOG TO FORM OVER THE
INLAND VALLEYS DUE TO AMPLE MOISTURE FROM RECENT STORMS AND
RADIATIONAL COOLING. COASTAL AREAS MAY SEE SOME FOG FORMATION BUT DO
NOT EXPECT THIS TO BE EXTENSIVE. CMC
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 27, 6:05 AM PST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
605 AM PST SAT FEB 27 2010

CAZ003-004-076-281415-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
605 AM PST SAT FEB 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-281415-
REDWOOD COAST-MENDOCINO COAST-
605 AM PST SAT FEB 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A TSUNAMI ADVISORY IS CURRENTLY IN EFFECT FOR COASTAL DEL
NORTE...HUMBOLDT AND MENDOCINO COUNTIES. NO SIGNIFICANT COASTAL
FLOODING IS EXPECTED BUT SOME AREAS OF THE COAST COULD EXPERIENCE
DANGEROUS CURRENTS AND SURGES...ESPECIALLY IN HARBORS. COASTAL
RESIDENTS ARE ADVISED TO AVOID BEACHES...HARBORS AND MARINAS. SEE
SFOSPSEKA FOR MORE DETAILS.

THE COMBINATION OF HIGH TIDE NEAR 8.70 FEET AND STORM SURGE WILL
BRING MINOR FLOODING TO THE KING SALMON AREA LATE THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 27, 9:24 AM PST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
924 AM PST SAT FEB 27 2010

CAZ001-002-280130-
REDWOOD COAST-MENDOCINO COAST-
924 AM PST SAT FEB 27 2010

...A TSUNAMI ADVISORY IS IN EFFECT FOR DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES COASTAL AREAS...

THERE IS A TSUNAMI ADVISORY IN EFFECT FOR DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES COASTAL AREAS. NO SIGNIFICANT COASTAL FLOODING
IS EXPECTED TO BE PRODUCED BY THESE WAVES. HOWEVER...SOME AREAS OF
THE COAST COULD EXPERIENCE DANGEROUS CURRENTS AND SURGES IN
HARBORS AND BAYS DUE TO THIS TSUNAMI. HISTORICALLY CRESCENT CITY
HARBOR IS ESPECIALLY AT RISK. THE THREAT IS EXPECTED TO BEGIN AT
POINT ARENA AT APPROXIMATELY 1:00 PM PST...HUMBOLDT BAY AT
APPROXIMATELY 1:30 PM PST AND AT CRESCENT CITY AT APPROXIMATELY
1:45 PM PST AND WILL CONTINUE FOR SEVERAL HOURS.....AND THE
INITIAL WAVE WILL LIKELY NOT BE THE LARGEST. MAXIMUM WAVE HEIGHTS
ARE EXPECTED TO BE NEAR 2.0 FEET.

COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE
BEACH...AND AWAY FROM DOCKS...HARBORS AND MARINAS. WAVE HEIGHTS
AND CURRENTS ARE AMPLIFIED BY AN IRREGULAR SHORELINE AND ARE
DIFFICULT TO PREDICT. MARINERS IN WATER DEEPER THAN 600 FEET
SHOULD NOT BE AFFECTED BY THE TSUNAMI.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER
UPDATES.
Special weather statement, Feb 27, 1:47 PM PST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
147 PM PST SAT FEB 27 2010

CAZ001-002-280600-
REDWOOD COAST-MENDOCINO COAST-
147 PM PST SAT FEB 27 2010

...A TSUNAMI ADVISORY IS IN EFFECT FOR DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES COASTAL AREAS...

THERE IS A TSUNAMI ADVISORY IN EFFECT FOR DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES COASTAL AREAS. NO SIGNIFICANT COASTAL FLOODING
IS EXPECTED TO BE PRODUCED BY THESE WAVES. HOWEVER...SOME AREAS OF
THE COAST COULD EXPERIENCE DANGEROUS CURRENTS AND SURGES IN
HARBORS AND BAYS DUE TO THIS TSUNAMI. HISTORICALLY CRESCENT CITY
HARBOR IS ESPECIALLY AT RISK. THE THREAT IS EXPECTED TO CONTINUE
FROM POINT ARENA TO CRESCENT CITY THROUGH THE NIGHT. THE INITIAL
WAVE WILL LIKELY NOT BE THE LARGEST. MAXIMUM WAVE HEIGHTS ARE
EXPECTED TO BE NEAR 2.0 FEET.

COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE
BEACH...AND AWAY FROM DOCKS...HARBORS AND MARINAS. WAVE HEIGHTS
AND CURRENTS ARE AMPLIFIED BY AN IRREGULAR SHORELINE AND ARE
DIFFICULT TO PREDICT. MARINERS IN WATER DEEPER THAN 600 FEET
SHOULD NOT BE AFFECTED BY THE TSUNAMI.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER
UPDATES.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:55 AM PSTSmall Craft AdvisoryEKA39 hr
Feb 27, 2:55 AM PSTSmall Craft Advisory for Hazardous SeasEKA6 hr

Nearby

Gale Watches in California, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.